MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T45
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the collateral vessels using a lantern delivery microcatheter (lantern) and a non-penumbra angiographic catheter.During the procedure, while advancing the lantern into the angiographic catheter, the physician experienced resistance and decided to remove the lantern.However, while retracting the lantern through the angiographic catheter, the midshaft of the lantern fractured.The lantern was contained inside the angiographic catheter; therefore, the physician removed the angiographic catheter and lantern together as a unit.The procedure was completed using a new non-penumbra microcatheter, the same angiographic catheter, and a microwire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.If the lantern is advanced against resistance, damage such as a kink may occur.Subsequently, if the kinked device is retracted against resistance, the kink may worsen to a fracture.The root cause of the resistance could not be determined.Further evaluation revealed an ovalization near the distal tip of the catheter.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2023-00531 1.Section d.Box 4.Unique identifier.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18221087
Report Number3005168196-2023-00531
Device Sequence Number20234518
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF00002476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer11/30/2023
01/14/2005
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date12/27/2023
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexMale
Date Report Sent to FDA01/01/2005